Topic: Gemzar/Cisplatin chemo suspension question...

Hello everyone,

My last chemo treatment was 10 days ago (just Gemzar, I had to stop the cisplatin because of vomiting and nausea).  While on chemo I was also on TPN, until I was hospitalized with a bacterial infection. 

I was supposed to have chemo today but I am still in the hospital with the infection.  The doctor had said that I could be in here for up to a week.  Will discontinuing the chemo for a week or so more make a difference with the treatment?

Trevor

2 (edited by PCL1029 Mon, 25 Jul 2011 15:13:20)

Re: Gemzar/Cisplatin chemo suspension question...

Hi,Trevor,
I don't think so.Get stronger with the TPN first,the rest will come much easier.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Gemzar/Cisplatin chemo suspension question...

Trevor...no one wants to be in the hospital however, there are those times when nothing else will do.  I assume a blood culture has identified the strain of bacteria causing the infection.  The rest is just waiting it out. Hang in there, Trvor.  Hopefully, you can be released within the next few days.  Do you have internet access?  If so, then please, stay in touch. We will help you make the time go by faster.
All my best wishes,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Gemzar/Cisplatin chemo suspension question...

Hello Captain,  Sorry to hear you are in the hospital with an infection. There has been a lot of patients that have had to suspend chemo for a variety of reasons. I don't think it will make a lot of difference with your treatment but don't be afraid to ask your doctor. Meanwhile kick that infection in the butt! It can certainly be a roller coaster with this disease, hang on and get better soon! Nancy
P.S. My husband takes supplements from a naturopath to build his immunity and offset chemo effects; which have helped him tremendously.

Loving my husband from afar.